Estimation in parameter-redundant models

Catchpole, Edward A. and Morgan, Byron J. T. and Freeman, Stephen N. (1998) Estimation in parameter-redundant models. Biometrika, 85 (2). pp. 462-8. ISSN 0006-3444. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1093/biomet/85.2.462

Abstract

The likelihood surface resulting from a parameter-redundant stochastic model is maximised along a completely flat ridge. This ridge may be orthogonal to some parameter axes, so that these parameters have unique maximum likelihood estimates. For exponential-family models, we show how to determine which parameter combinations are estimable. The approach requires the calculation of a derivative matrix and the determination of its null space, both of which are readily achieved in computer algebra packages. Illustrative examples are drawn from the areas of compartment modelling and ring-recovery analysis.

Item Type: Article
Uncontrolled keywords: compartment modelling; computer algebra; derivative matrix; estimation; exponential family; parameter redundancy; product-multinomial; reparameterisation; ring recovery
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Q Science > QA Mathematics (inc Computing science)
Q Science > QH Natural history > QH301 Biology
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: I. Ghose
Date Deposited: 04 Apr 2009 09:00
Last Modified: 12 Jun 2014 08:35
Resource URI: http://kar.kent.ac.uk/id/eprint/17630 (The current URI for this page, for reference purposes)
  • Depositors only (login required):